Alert archive / California / Heavy Snow Warnings in 2006
Heavy Snow Warning 5, NWS Eureka, CA
NWS Eureka, CA issued this heavy snow warning at Mar 8, 2006, 3:17 PM PST. It took effect at Mar 8, 2006, 8:00 PM PST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2006, 3:17 PM PST (23:17 UTC)
- In effect from
- Mar 8, 2006, 8:00 PM PST
- Expired
- Mar 9, 2006, 2:36 AM PST
- In force
- 7 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KEKA 082317 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 317 PM PST WED MAR 8 2006 CAZ003-091230- /O.NEW.KEKA.HS.W.0005.060309T0400Z-060309T1600Z/ NORTH COAST INTERIOR- 317 PM PST WED MAR 8 2006 ...HEAVY SNOW WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM PST THURSDAY. AN APPROACHING COLD FRONT IS BRINGING RAIN AND SNOW TO NORTHWEST CALIFORNIA. CURRENT SNOW LEVELS ARE NEAR 3500 FEET...BUT ARE WILL DECREASE TO NEAR 2000 FEET BY LATE TONIGHT. HEAVIEST PRECIPITATION WILL FALL NORTH OF HIGHWAY 299. SNOW ACCUMULATION WILL BEGIN ABOVE 3500 FEET THIS EVENING AND LOWER TO NEAR 2000 FEET BY LATE THIS EVENING. 5 TO 7 INCHES IS LIKELY ABOVE 2000 FEET BY THURSDAY MORNING...WITH 8 OR MORE INCHES ABOVE 3000 FEET. ACCUMULATIONS OF 2 INCHES OR LESS ARE EXPECTED SOUTH OF HIGHWAY 299. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ KLEESCHULTE
1 follow-up statement
000 WWUS46 KEKA 091036 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 236 AM PST THU MAR 9 2006 CAZ003-091145- /O.CAN.KEKA.HS.W.0005.000000T0000Z-060309T1600Z/ NORTH COAST INTERIOR- 236 AM PST THU MAR 9 2006 ...HEAVY SNOW WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE HEAVY SNOW WARNING. SNOW SHOWERS REMAINED LIGHT AND WIDELY SCATTERED DURING THE NIGHT AND THUS THE THREAT FOR WIDESPREAD HEAVY SNOW HAS ENDED. $$ MAB
What forecasters said that day
The local office's own words before this heavy snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this heavy snow warning went out at Mar 8, 5:45 AM PST, 9 hours 32 minutes earlier.
Area forecast discussion, Mar 8, 5:45 AM PST, 9 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 545 AM PST WED MAR 8 2006 .SYNOPSIS...RAIN AND SNOW WILL MOVE INTO NORTHWEST CALIFORNIA IN THE AFTERNOON AS A COLD FRONT APPROACHES THE COAST. THE COLD FRONT IS EXPECTED TO MOVE THROUGH NORTHWEST CALIFORNIA EARLY THURSDAY MORNING. SHOWERY WEATHER AND COLD TEMPERATURES WILL CONTINUE THROUGH THE END OF THE WEEK. && .DISCUSSION...THE RIDGE OF HIGH PRESSURE OVER NORTHWEST CALIFORNIA WILL BE EAST OF THE CWA BY LATE THIS MORNING. PRECIPITATION ASSOCIATED WITH THE NEXT COLD FRONT WILL BEGIN IN THE NORTHERN PORTION OF THE CWA EARLY THIS AFTERNOON AND SPREAD SOUTHWARD DURING THE AFTERNOON. THE COLD FRONT WILL MOVE THROUGH THE CWA EARLY THURSDAY MORNING. THE SNOW LEVELS WILL START NEAR 3500 FEET TODAY..AND WILL LOWER TO NEAR 2000 FEET BY MIDDAY THURSDAY. BY FRIDAY MORNING...THE SNOW LEVEL WILL LOWER TO NEAR 1500 FEET AS A VERY COLD UPPER LEVEL TROUGH MOVES OVER THE PACIFIC NORTHWEST. THE SNOW LEVELS WILL REMAIN NEAR 1500 FEET THROUGH THE WEEKEND. SNOW ACCUMULATIONS FOR TONIGHT AND THURSDAY ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. THURSDAY NIGHT THROUGH SUNDAY...SHORT WAVES MOVING THROUGH THE NORTHWEST FLOW WILL TRIGGER SCATTERED RAIN SHOWERS AT THE COAST AND SNOW SHOWERS OVER THE MOUNTAINS. && .AVIATION...INCREASING CLOUDS TODAY AS THE NEXT COLD FRONT APPROACHES NORTHWEST CALIFORNIA. RAIN CHANGING TO SNOW ABOVE 3500 FEET WILL MOVE INTO THE NORTHERN PORTION OF THE REGION BY EARLY AFTERNOON...AND WILL SPREAD SOUTHWARD DURING THE AFTERNOON. THE COLD FRONT WILL MOVE ACROSS NORTHWEST CALIFORNIA EARLY THURSDAY MORNING. VFR FLIGHT CONDITIONS WILL PREVAIL...EXCEPT VICINITY AREAS OF MODERATE RAIN. && .EKA...WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY FOR WIND AND HAZARDOUS SEAS PT ST GEORGE TO PT ARENA OUT 60 NM. && KENNEDY VISIT US AT WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Mar 7, 10:30 PM PST, 16 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK..UPDATED NATIONAL WEATHER SERVICE EUREKA CA 1030 PM PST TUE MAR 7 2006 CAZ001-002-081400- REDWOOD COAST-MENDOCINO COAST- 1030 PM PST TUE MAR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FOR THURSDAY THROUGH SATURDAY...HIGH SURF CAN BE EXPECTED. A STRONG LOW PRESSURE SYSTEM IN THE EASTERN PACIFIC IS EXPECTED TO GENERATE LARGE NORTHWEST SWELL. SWELL HEIGHTS OF 18 TO 20 FEET WILL IMPACT THE COAST LINE OF DEL NORTE...HUMBOLDT....AND MENDOCINO COUNTIES AS THE SWELL PROPAGATES THROUGH THE NORTHWEST CALIFORNIA COASTAL WATERS ON THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ003-004-081400- NORTH COAST INTERIOR-UPPER TRINITY RIVER- 1030 PM PST TUE MAR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL NOT BE NEEDED. CAZ076-081400- MENDOCINO INTERIOR- 1030 PM PST TUE MAR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL NOT BE NEEDED. KENNEDY
In the hours before
Special weather statement, Mar 8, 2:36 PM PST, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EUREKA CA 236 PM PST WED MAR 8 2006 CAZ004-090130- UPPER TRINITY RIVER- 236 PM PST WED MAR 8 2006 ...COLD TEMPERATURES AND LOW SNOW LEVELS THROUGH THE WEEKEND... A STRONG COLD FRONT IS APPROACHING NORTHWEST CALIFORNIA THIS AFTERNOON. THIS FRONT WILL BRING COLD TEMPERATURES AND LIGHT SNOW TO NORTHERN CALIFORNIA. SNOW LEVELS ARE CURRENTLY NEAR 3500 TO 4000 FEET...AND WILL DECREASE TO NEAR 2000 FEET BY THURSDAY MORNING. ACCUMULATIONS OF 2 INCHES OR LESS ABOVE 2000 FEET ARE LIKELY THROUGH MOST OF TRINITY COUNTY...WITH UP TO 4 INCHES OVER A SMALL PORTION OF EXTREME NORTHWEST TRINITY COUNTY. SNOW LEVELS WILL STAY LOW INTO THE WEEKEND. SCATTERED SNOW SHOWERS ARE EXPECTED ON SATURDAY AND SUNDAY. SNOW COULD FALL AS LOW AS THE VALLEY FLOOR IN THE NORTHERN MOUNTAIN RANGES. THE COLD AIRMASS IS EXPECTED TO REMAIN IN PLACE THROUGH EARLY NEXT WEEK. TRAVELERS SHOULD BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS DURING THE NEXT SEVERAL DAYS. STAY TUNED TO NOAA WEATHER RADIO AND YOUR LOCAL MEDIA OUTLETS FOR ADDITIONAL INFORMATION.
Special weather statement, Mar 8, 2:36 PM PST, 41 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE EUREKA CA 236 PM PST WED MAR 8 2006 CAZ004-091330- UPPER TRINITY RIVER- 236 PM PST WED MAR 8 2006 ...COLD TEMPERATURES AND LOW SNOW LEVELS THROUGH THE WEEKEND... A STRONG COLD FRONT IS APPROACHING NORTHWEST CALIFORNIA THIS AFTERNOON. THIS FRONT WILL BRING COLD TEMPERATURES AND LIGHT SNOW TO NORTHERN CALIFORNIA. SNOW LEVELS ARE CURRENTLY NEAR 3500 TO 4000 FEET...AND WILL DECREASE TO NEAR 2000 FEET BY THURSDAY MORNING. ACCUMULATIONS OF 2 INCHES OR LESS ABOVE 2000 FEET ARE LIKELY THROUGH MOST OF TRINITY COUNTY...WITH UP TO 4 INCHES OVER A SMALL PORTION OF EXTREME NORTHWEST TRINITY COUNTY. SNOW LEVELS WILL STAY LOW INTO THE WEEKEND. SCATTERED SNOW SHOWERS ARE EXPECTED ON SATURDAY AND SUNDAY. SNOW COULD FALL AS LOW AS THE VALLEY FLOOR IN THE NORTHERN MOUNTAIN RANGES. THE COLD AIRMASS IS EXPECTED TO REMAIN IN PLACE THROUGH EARLY NEXT WEEK. TRAVELERS SHOULD BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS DURING THE NEXT SEVERAL DAYS. STAY TUNED TO NOAA WEATHER RADIO AND YOUR LOCAL MEDIA OUTLETS FOR ADDITIONAL INFORMATION.
Nearby
Heavy Snow Warnings in California, 2006Every heavy snow warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.